Alert archive / South Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 42, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 26, 2003, 1:43 PM EDT for Lancaster County, South Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2003, 1:43 PM EDT (17:43 UTC)
- Expired
- Apr 26, 2003, 2:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Lancaster County, SC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
153
WUUS52 KCAE 261743
SVRCAE
SCC057-261845-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
141 PM EDT SAT APR 26 2003
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 245 PM EDT.
* AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 17 MILES NORTHWEST OF LANCASTER..MOVING EAST
SOUTHEAST AT 20 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VAN WYCK.
ANDREW JACKSON STATE PARK.
LANCASTER.
ELGIN.
THIS STORM WILL PRODUCE DIME SIZE HAIL.
LAT...LON 3496 8087 3473 8088 3462 8059 3478 8053
LCV/CDLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 10:44 AM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 26, 10:44 AM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1044 AM EDT SAT APR 26 2003 DISC: WILL ISSUE A QUICK UPDATE TO CLEAN UP WORDING OF ZONES FOR THE AFTERNOON. COLD FRONT APPEARS TO BE ACROSS SW TO NE ACROSS THE CENTRAL PORTION OF THE STATE LATE THIS MORNING. FRONT SHOULD SLOWLY PUSH EASTWARD DURING THE AFTERNOOON...REACHING THE COAST LATE THIS AFTERNOON/EVENING. BEST INSTABILITY TO BE ALONG THE COASTAL PLAIN THIS AFTERNOON...BUT EXPECT SOME THUNDERSTORMS ACROSS THE EASTERN PORTION OF THE CWA LATE THIS MORNING/EARLY AFTERNOON. LIKE OTHERS THIS MORNING...COULD PRODUCE HAIL. FCSTID = 77 CAE 75 53 80 54 / 20 10 10 0 AGS 75 52 79 53 / 10 10 10 0 SSC 76 54 80 55 / 40 10 10 0 OGB 76 54 80 55 / 40 10 10 0 .CAE... GA...NONE. SC...NONE. LCV
Hazardous weather outlook, Apr 26, 4:45 AM EDT, 8 hours 58 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-261130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 445 AM EDT SAT APR 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA. .DAY ONE... ...SEVERE THUNDERSTORMS POSSIBLE TODAY... THE STORM PREDICTION CENTER HAS PLACED THE MIDLANDS IN A SLIGHT RISK FOR SEVERE STORMS TODAY. A COLD FRONT STRETCHING FROM NORTHEASTERN GEORGIA TO THE GULF COAST WILL MOVE ACROSS THE AREA LATER TODAY. SCATTERED STRONG THUNDERSTORMS MAY DEVELOP ACROSS THE AREA WITH A FEW STORMS POSSIBLY REACHING SEVERE LIMITS. WIND GUSTS UP TO 60 MPH AND LARGE HAIL ARE POSSIBLE. MINOR RIVER FLOODING WILL CONTINUE ON THE CONGAREE RIVER TODAY. FOR MORE INFORMATION SEE THE LATEST RIVER FLOOD STATEMENT ISSUED BY THIS OFFICE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TODAY...SO SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.